MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM TI CORTEX POLYAXIAL SHAFT SCREW 30MM F/4.0MM RODS; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM TI CORTEX POLYAXIAL SHAFT SCREW 30MM F/4.0MM RODS; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 04.615.330
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight not available for reporting.Date of device breakage is not known complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the patient underwent a spinal revision on (b)(6) 2018 due to a broken screw and non-union.The patient initially had a c1-t2 posterior fusion on (b)(6) 2016 with synthes synapse 4.0mm rod system (c1-c6) (no screws at c7) and synthes uss (t1-t2) using tapered rods.At an unknown point in time, the patient broke the left c1 synapse screw.The screw broke off within the bone of c1 lateral mass, and distal to the shaft portion of the synapse shaft screw.The surgeon said that based on imaging studies he assessed that the patient had a nonunion at c1-c2 and that the left c1 screw is broken.It is unknown what size and length the c2 synapse screws were.During the revision, the surgeon said that he did not think that the patient needed the hardware at c1 anymore, had healed, and had a solid fusion from c2-t2.The surgeon removed the locking screws bilaterally at c1.He then used a rod cutter and cut the rods just cranial to the c2 screws.He then removed the c1 screws bilaterally.The left c1 screw tip was not retrievable and remains in the patient.There was no patient consequence and surgical delay.The procedure was completed successfully.The construct in the patient is now c2-t2.Concomitant devices reported: synapse screw (c2) (part # unknown, lot # unknown, quantity # 2), 4.0mm/6.0mm titanium hard rod 120mm/175mm (part # 04.615.512, lot # unknown, quantity # 2), titanium locking screw (part # 04.614.508, lot # unknown, quantity # 4).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices reported: synapse screw (c2) (part # unknown, lot # unknown, quantity # 2), 4.0mm/6.0mm titanium hard rod 120mm/175mm (part # 04.615.512, lot # unknown, quantity # 2), titanium locking screw (part # 04.614.508, lot # unknown, quantity # 4), 3.5mm titanium cortex polyaxial shaft screw 30mm for/4.0mm rods (right c1) (part # 04.615.330, lot # unknown, quantity # 1).
 
Additional Manufacturer Narrative
Dhr review was completed.(b)(4) dhr review: part no: 04.615.330 mfg lot no: h057732 manufacturing site: (b)(4) release to warehouse date: 15-mar-2016 supplier dhr: n/a no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM TI CORTEX POLYAXIAL SHAFT SCREW 30MM F/4.0MM RODS
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7289620
Report Number2939274-2018-50732
Device Sequence Number1483612
Product Code NKG
UDI-Device Identifier10705034740423
UDI-Public(01)10705034740423(10)H057732
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K142838
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.615.330
Device Catalogue Number04.615.330
Device Lot NumberH057732
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer02/22/2018
03/15/2018
Initial Report FDA Received Date02/22/2018
Supplement Report FDA Received Date02/22/2018
03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR